Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 45, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 18, 2018, 3:13 PM CDT for 5 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2018, 3:13 PM CDT (20:13 UTC)
- Expired
- May 18, 2018, 3:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149
WUUS54 KLIX 182013
SVRLIX
LAC033-037-077-121-125-182045-
/O.NEW.KLIX.SV.W.0045.180518T2013Z-180518T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
313 PM CDT FRI MAY 18 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern West Feliciana Parish in southeastern Louisiana...
North central West Baton Rouge Parish in southeastern Louisiana...
East central Pointe Coupee Parish in southeastern Louisiana...
Southwestern East Feliciana Parish in southeastern Louisiana...
Northwestern East Baton Rouge Parish in southeastern Louisiana...
* Until 345 PM CDT.
* At 313 PM CDT, a severe thunderstorm was located 7 miles southeast
of St. Francisville, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Baton Rouge, Zachary, Baker, Slaughter, Brownfields and Baton Rouge
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3061 9140 3078 9137 3079 9108 3052 9113
TIME...MOT...LOC 2013Z 279DEG 9KT 3069 9131
HAIL...1.25IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:12 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 18, 12:12 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service New Orleans LA 1212 PM CDT Fri May 18 2018 .AVIATION... VFR conditions will be the rule at all of the terminals, but there will be some scattered convection around today. Have VCTS wording in place through 00z to reflect this risk, and will amend the forecast if convection looks to impact a terminal. If a storm passses over, a brief period of gusty winds and reduced visibilities can be expected. Additionally, a period of MVFR visibilities could develop around 12z at KMCB and KBTR due to light fog. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 67 93 68 92 / 20 20 10 30 BTR 71 93 71 92 / 20 20 10 30 ASD 68 93 69 92 / 20 20 10 30 MSY 74 93 74 92 / 20 20 10 30 GPT 72 92 72 91 / 20 20 10 30 PQL 68 92 68 91 / 20 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 18, 11:02 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1102 AM CDT Fri May 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1102 AM CDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible, mainly during the afternoon and early evening hours. A few storms could become strong to severe. Gusty winds, hail and frequent lightning will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms will be possible each day through Thursday. A few strong to severe thunderstorms will be possible. The main hazard would be strong downburst winds, though hail and periods of frequent lightning will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, May 18, 2:37 PM CDT, 36 minutes before
Special Weather Statement National Weather Service New Orleans LA 237 PM CDT FRI MAY 18 2018 LAZ040-MSZ077-080-182015- St. Tammany-Hancock-Pearl River- 237 PM CDT FRI MAY 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH... SOUTHWESTERN HANCOCK AND SOUTHWESTERN PEARL RIVER COUNTIES... At 236 PM CDT, a strong thunderstorm was located 9 miles northwest of Pearl River, or 12 miles west of Picayune, moving east at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Slidell, Picayune, Pearl River, Stennis Space Center and Slidell Airport. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3054 8950 3028 8955 3038 8997 3056 8993 TIME...MOT...LOC 1936Z 278DEG 16KT 3046 8987 32
Special weather statement, May 18, 2:43 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
243 PM CDT FRI MAY 18 2018
LAZ039-040-071-072-182030-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
243 PM CDT FRI MAY 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHERN TANGIPAHOA AND WESTERN WASHINGTON PARISHES...
At 242 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kentwood to near Roseland. Movement
was east at 25 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Franklinton, Amite, Amite City, Kentwood, Roseland, Folsom, Osyka,
Enon, Mount Herman, Wilmer and Tangipahoa.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3092 9003 3048 8997 3072 9051 3100 9056
3100 9046
TIME...MOT...LOC 1942Z 289DEG 23KT 3092 9047 3077 9045
32Special weather statement, May 18, 2:46 PM CDT, 27 minutes before
Special Weather Statement National Weather Service New Orleans LA 246 PM CDT FRI MAY 18 2018 LAZ034>036-047-048-182015- East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge- 246 PM CDT FRI MAY 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA... NORTH CENTRAL WEST BATON ROUGE...EAST CENTRAL POINTE COUPEE... SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 246 PM CDT, a strong thunderstorm was located near St. Francisville, moving east at 10 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Baton Rouge, Zachary, Baker, St. Francisville, Slaughter, Brownfields and Baton Rouge Airport. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3062 9143 3080 9138 3078 9107 3052 9115 TIME...MOT...LOC 1946Z 283DEG 11KT 3070 9133 32
Special weather statement, May 18, 2:56 PM CDT, 17 minutes before
Special Weather Statement National Weather Service New Orleans LA 256 PM CDT FRI MAY 18 2018 LAZ040-072-182030- Southern Tangipahoa-St. Tammany- 256 PM CDT FRI MAY 18 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND EAST CENTRAL TANGIPAHOA PARISHES... At 256 PM CDT, a strong thunderstorm was located near Folsom, or 10 miles northwest of Covington, moving east at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Covington, Abita Springs, Folsom and Robert. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3063 8995 3037 9004 3050 9037 3067 9031 TIME...MOT...LOC 1956Z 286DEG 17KT 3057 9026 32
Special weather statement, May 18, 3:01 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
301 PM CDT FRI MAY 18 2018
LAZ036-MSZ068-069-182030-
East Feliciana-Wilkinson-Amite-
301 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...
At 301 PM CDT, a strong thunderstorm was located over Centreville, or
15 miles north of Clinton, moving east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Centreville, Norwood and Felps.
LAT...LON 3113 9079 3095 9085 3095 9086 3094 9086
3087 9088 3099 9118 3100 9118 3100 9121
3117 9115
TIME...MOT...LOC 2001Z 279DEG 9KT 3107 9110
32Special weather statement, May 18, 3:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT FRI MAY 18 2018
LAZ036-037-048-182030-
St. Helena-East Feliciana-East Baton Rouge-
307 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...
At 307 PM CDT, a strong thunderstorm was located near Clinton, moving
east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clinton and Darlington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3090 9071 3065 9076 3065 9082 3071 9103
3089 9100
TIME...MOT...LOC 2007Z 279DEG 9KT 3080 9094
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| May 17, 8:24 PM CDT | Special Marine Warning | LIX | 51 min | |
| May 17, 9:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| May 17, 10:23 PM CDT | Special Marine Warning | LIX | 52 min | |
| May 17, 11:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 12:08 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 18, 1:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 18, 3:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 12:56 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| May 18, 1:39 PM CDT | Special Weather Statement | LIX | Saint Tammany | 51 min |
| May 18, 1:53 PM CDT | Special Weather Statement | LIX | Tangipahoa | 37 min |
| May 18, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 47 min |
| May 18, 1:59 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 46 min |
| May 18, 2:01 PM CDT | Special Weather Statement | LIX | Saint Helena | 44 min |
| May 18, 2:16 PM CDT | Special Marine Warning | LIX | 29 min | |
| May 18, 2:37 PM CDT | Special Weather Statement | LIX | Saint Tammany | 38 min |
| May 18, 2:43 PM CDT | Special Weather Statement | LIX | Washington | 47 min |
| May 18, 2:46 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 29 min |
| May 18, 2:48 PM CDT | Special Marine Warning | LIX | 42 min | |
| May 18, 2:56 PM CDT | Special Weather Statement | LIX | Saint Tammany | 34 min |
| May 18, 3:01 PM CDT | Special Weather Statement | LIX | East Feliciana | 29 min |
| May 18, 3:07 PM CDT | Special Weather Statement | LIX | Saint Helena | 23 min |
| May 18, 3:11 PM CDT | Special Marine Warning | LIX | 49 min | |
| May 18, 3:16 PM CDT | Special Weather Statement | LIX | Livingston | 44 min |
| May 18, 3:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| May 18, 3:24 PM CDT | Special Weather Statement | LIX | Washington | 51 min |
| May 18, 3:26 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 34 min |
| May 18, 3:36 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 24 min |
| May 18, 3:39 PM CDT | Special Marine Warning | LIX | 36 min | |
| May 18, 3:42 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 33 min |
| May 18, 3:45 PM CDT | Special Weather Statement | LIX | Orleans | 30 min |
| May 18, 3:47 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 17 min |
| May 18, 3:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint Charles, Saint James, Saint John the Baptist | 26 min |
| May 18, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 36 min |
| May 18, 3:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena | 31 min |
| May 18, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 22 min |
| May 18, 4:09 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 51 min |
| May 18, 4:14 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 46 min |
| May 18, 4:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, West Baton Rouge | 30 min |
| May 18, 4:18 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 27 min |
| May 18, 4:20 PM CDT | Special Marine Warning | LIX | 25 min | |
| May 18, 4:24 PM CDT | Special Weather Statement | LIX | Livingston | 36 min |
| May 18, 4:26 PM CDT | Special Marine Warning | LIX | 49 min | |
| May 18, 4:27 PM CDT | Special Marine Warning | LIX | 33 min | |
| May 18, 4:36 PM CDT | Special Marine Warning | LIX | 24 min | |
| May 18, 4:49 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 116 min |
| May 18, 4:53 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 52 min |
| May 18, 4:55 PM CDT | Special Weather Statement | LIX | Livingston | 50 min |
| May 18, 4:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| May 18, 4:58 PM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 47 min |
| May 18, 5:00 PM CDT | Special Marine Warning | LIX | 30 min | |
| May 18, 5:02 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 58 min |
| May 18, 5:07 PM CDT | Special Weather Statement | LIX | Orleans | 38 min |
| May 18, 5:23 PM CDT | Special Marine Warning | LIX | 37 min | |
| May 18, 5:34 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 26 min |
| May 18, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 25 min |
| May 18, 5:57 PM CDT | Special Weather Statement | LIX | Saint Charles | 48 min |
| May 18, 5:58 PM CDT | Special Weather Statement | LIX | Ascension | 47 min |
| May 18, 5:59 PM CDT | Special Weather Statement | LIX | Ascension | 46 min |
| May 18, 6:00 PM CDT | Special Weather Statement | LIX | Iberville | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.